MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Catalog Number A35HPV08080080
Medical Device Problem Codes Nonstandard Device (1420); Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
A physician used a fortrex hp pta balloon with a 9fr sheath and an 035 non-medtronic (boston superstiff amplatz) guidewire during a cholangiography procedure of the patients biliary artery.There were no abnormalities reported in relation to anatomy.Embolic protection was not used.There was no damage noted to packaging, i.E.Shelf carton, hoop/tray.No issues were noted when removing the device from the hoop/tray.The ifu was followed and the device was prepped with no issues noted.The device did not pass through a previously deployed stent.No resistance was noted during advancement.Excessive force was not used.According to the end-user record, a balloon with a diameter size of 8mm was intended to be utilized but there seems to be a discrepancy between the size indicated on the package (8mm) and the actual size (5mm) perceived during the procedure.The physician compared the 9f sheath (3.33mm) and fortrex expected size (8mm x 80mm), the balloon was fully inflated at rated burst pressure but only showed up to 5.13mm on the image.Physician suspects it is a potential mislabelling.The procedure was completed using the 5mm balloon and patient was discharged.No patient injury reported.
 
Additional Manufacturer Narrative
Image analysis: the customer returned one procedural image.The image shows an inflated balloon in the patient¿s vasculature.There is a balloon outer diameter measurement of 5.14mm and an outer diameter measurement of 3.33mm for the distal end of a sheath marked on the image.Measurements taken are perceived and not measured by a calibrated measurement device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19258836
Report Number2183870-2024-00153
Device Sequence Number6519877
Product Code LIT
UDI-Device Identifier00763000106225
UDI-Public00763000106225
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2026
Device Catalogue NumberA35HPV08080080
Device Lot NumberB567632
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer06/12/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date06/14/2024
Date Device Manufactured05/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown